Minnesota, 2006

Damaging Wind in Minnesota, June 30, 2006

June 30, 2006 · NWS MPX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 30, 2:26 PM CST, 8 hours 49 minutes earlier.

Area forecast discussion, Jun 30, 2:26 PM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT FRI JUN 30 2006

.DISCUSSION...TONIGHT THROUGH MONDAY
VIS SATELLITE LOOP SHOWS AREA OF RETREATING/WEAKENING CONVECTION
OVER SOUTHERN IOWA INTO ILLINOIS WITH BETTER ORGANIZED CONVECTION
EXTENDING FROM EASTERN MONTANA INTO SOUTHEAST SASKATCHEWAN. THE
NORTHERN AREA IS IMMEDIATELY TO THE WEST OF A SURFACE TROUGH OVER
THE DAKOTAS. SPC MESOSCALE ANALYSIS PAGE SHOWS BEST AREA OF MLCAPE
AND MUCAPE OVER CENTRAL NORTH DAKOTA JUST WEST OF THE WIND SHIFT
AXIS.  CONVECTION EXPECTED TO ORGANIZE OVER 1000-500 MB THICKNESS
RIDGE AND WORK SOUTH AND EAST ACROSS OUR CWA. WE USED SEVERE
THUNDERSTORM WORDING IN OUR NORTHWEST MN CWA GRIDS AS CAPE AND DAPE
SPC DATA SUGGESTS DAMAGING DOWNDRAFT POTENTIAL WHILE MODEST 30-35
KNOT 0-6 KM DEEP LAYER SHEAR DOES SHOW AT LEAST SOME POTENTIAL FOR
SUPERCELLS.

WE WORK CONVECTION SOUTH AND EAST WITH TIME OVERNIGHT AND LINGER A
CHANCE OF CONVECTION IN OUR SOUTHEASTERN MOST ZONES INTO SATURDAY
AFTERNOON. SATURDAY NIGHT LOOKS DRY WITH A SECOND CONVECTIVE THREAT
ARRIVING SUNDAY INTO SUNDAY NIGHT IN ASSOCIATION WITH RIGHT REAR
QUAD INDUCED LIFT WITH A JETLET PASSING ACROSS THE WESTERN GREAT
LAKES ON SUNDAY.  PRECIPITATABLE WATER SURGES BACK INTO OUR WESTERN
CWA COUNTIES LATE SATURDAY NIGHT ACCORDING TO 40 KM NAM...SO WE MAY
BE SLOW ON THIS. FUTURE SHIFTS WILL HAVE TO MONITOR.

LONGER TERM...MONDAY NIGHT THROUGH FRIDAY
12Z GFS AND 00Z ECMWF FAIRLY CONSISTENT WITH NORTHWEST FLOW ALOFT
GIVING WAY TO WEST COAST RIDGE LATE IN THE PERIOD.  AT THE
SURFACE...LARGE HIGH PRESSURE WILL MOVE ACROSS THE CWA WITH DRY
CONDITIONS EXPECTED.  TEMPERATURES SHOULD WARM THROUGH AT LEAST
SEASONAL NORMALS WITH READINGS RANGING ABOVE GUIDANCE LATE IN THE
WEEK WITH UPPER RIDGE AND MORE SOUTHERLY SURFACE FLOW DEVELOPING ON
THE BACKSIDE OF THE HIGH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 30, 7:20 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT FRI JUN 30 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
011100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
538 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA  THIS
EVENING AS A COLD FRONT APPROACHES NORTHWEST MINNESOTA. THESE STORMS
COULD THEN SPREAD...OR DEVELOP EAST AND SOUTH...OVER THE REMAINDER
OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND INTO PARTS OF WEST
CENTRAL WISCONSIN OVERNIGHT.

THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION ON SUNDAY
AND SUNDAY EVENING...WHICH MAY PRODUCE A FEW SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AND
POSSIBLY SUNDAY AFTERNOON AND EVENING.

RJN

In the hours before

Special weather statement, Jun 30, 10:21 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1121 PM CDT FRI JUN 30 2006

MNZ041-047-048-010515-
DOUGLAS-POPE-STEVENS-
1121 PM CDT FRI JUN 30 2006

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS NEAR THE MINNESOTA AND SOUTH DAKOTA
BORDER...ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WAHPETON TO
18 MILES WEST OF WHEATON...AND MOVING EAST AT 55 MPH.

THESE STORMS WILL BE...
  NEAR DONNELLY BY MIDNIGHT CDT.
  NEAR EVANSVILLE BY 1205 AM CDT.
  NEAR LEAF VALLEY BY 1210 AM CDT.
  NEAR GARFIELD BY 1215 AM CDT.

THESE STORMS ARE STILL WEST OF DOUGLAS...POPE...AND STEVENS
COUNTIES...BUT ARE EXPECTED TO MOVE INTO THESE COUNTIES BY MIDNIGHT.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

PEOPLE IN DOUGLAS...NORTHERN POPE...AND NORTHERN STEVENS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

KAT
Special weather statement, Jun 30, 10:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT FRI JUN 30 2006

MNZ047-010515-
STEVENS-
1144 PM CDT FRI JUN 30 2006

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
WHEATON TO 10 MILES SOUTHEAST OF WHEATON...AND MOVING EAST AT 50 MPH.

THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH
OF STEVENS COUNTY...BUT PEOPLE IN NORTHERN STEVENS COUNTY...SHOULD
STILL MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

KAT
Special weather statement, Jun 30, 11:13 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 AM CDT SAT JUL 1 2006

MNZ048-010600-
POPE-
1213 AM CDT SAT JUL 1 2006

AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST
OF MORRIS TO 9 MILES NORTHEAST OF MORRIS...AND MOVING EAST AT 50 MPH.

THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH
OF POPE COUNTY...BUT PEOPLE IN NORTHERN POPE COUNTY...SHOULD STILL
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

KAT

The radar

The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 05:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Douglas

When
June 30, 11:15 PM CST
Where
Douglas County, Brandon
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.967, -95.600

Metal flagpole blown down. Numerous 2 inch diameter branches downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520090.